# SDR 2006FA0000425

- Difficulty date: April 17, 2006
- Submitted: May 4, 2006
- Operation: General aviation
- Aircraft: N8503S
- Make and model: Cessna 182H
- Aircraft serial: 18256603
- Engine: Cont O470R
- System (JASC): 8011 · Engine Starter
- Part: Spring
- Part number: S539800M30
- Condition: Broken
- Location: Starter
- Component: Adapter
- Component part number: 635050A4
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER DRIVE WAS OVERHAULED BY A CERTIFIED REPAIR STATION.  (PN S539800M30) STARTER ADAPTER SPRINGS WERE INSTALLED IAW STC DURING THE OVERHAUL.  THE STARTER WAS INSTALLED ON THIS ENGINE AND WAS OPERATED FOR 4.06 HOURS (5 STARTS) BEFORE IT FAILED.  AN INSPECTION OF THE STARTER DRIVE ADAPTER FOUND THE STARTER ADAPTER SPRING WAS BROKEN AND DEFORMED.  THE INTERNAL PARTS WERE DISCOLORED, AND THERE WERE METAL SHAVINGS FOUND IN THE OIL.  (K)
